Alert archive / Texas / Red Flag Warnings in 2013

Red Flag Warning 4, NWS Corpus Christi, TX

February 24, 201315 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Feb 24, 2013, 4:41 AM CST for 15 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 12 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 24, 2013, 4:41 AM CST (10:41 UTC)
In effect from
Feb 25, 2013, 9:00 AM CST
Expired
Feb 25, 2013, 9:00 PM CST
In force
12 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 11:55 AM CSTNON-TSTM WND DMGSkidmore, TXSTORAGE SHED DESTROYED FROM HIGH WINDS.
Feb 25, 2:00 PM CSTNON-TSTM WND GST 593 Ese Alice, TX
Feb 25, 3:42 PM CSTNON-TSTM WND GST 5910 N Alice, TXAT ORANGE GROVE NAVAL FIELD.
Feb 25, 3:53 PM CSTNON-TSTM WND GST 583 Ese Alice, TX
Feb 25, 4:18 PM CSTNON-TSTM WND DMGPortland, TXFIRE CHIEF REPORTED SEVERAL POWERLINES AND A TELEPHONE POLE BLOWN DOWN.
Feb 25, 4:30 PM CSTNON-TSTM WND GST 63Wnw Corpus Christi, TXSUSTAINED 54 MPH WITH GUSTS TO 63 MPH AT KCRP ASOS.
Feb 25, 4:43 PM CSTNON-TSTM WND GST 633 Ese Alice, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1904 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

276 
WWUS84 KCRP 241041
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 AM CST SUN FEB 24 2013

...EXTREME FIRE WEATHER DANGER DEVELOPING MONDAY MORNING...

.STRONG NORTHERLY WINDS WILL DEVELOP MONDAY IN THE WAKE OF A
STRONG COLD FRONT THAT PUSHES THROUGH THE AREA. EXTREMELY LOW
RELATIVELY HUMIDITY VALUES WILL ALSO DEVELOP BEHIND THE FRONT
CREATING AN EXTREME FIRE DANGER ACROSS THE AREA. 

TXZ229>234-239>247-241845-
/O.UPG.KCRP.FW.A.0003.130225T0900Z-130226T0300Z/
/O.NEW.KCRP.FW.W.0004.130225T1500Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
441 AM CST SUN FEB 24 2013

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR
STRONG WINDS AND VERY LOW RELATIVE HUMIDITY ACROSS SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY.
THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP BY MID-MORNING...WITH EXTREME FIRE WEATHER CONDITIONS 
  DEVELOPING BY LATE-MORNING OVER MOST AREAS...AND CONTINUING 
  THROUGH THE AFTERNOON. 

* WIND...NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS
  40 TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  BELOW 20 PERCENT OVER SOUTH TEXAS AWAY FROM THE COAST...AND 
  INTO THE SINGLE DIGITS OVER AREAS NEAR THE RIO GRANDE.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD WILL
  OCCUR. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

PZ
6 follow-up statements
097 
WWUS84 KCRP 241828
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1228 PM CST SUN FEB 24 2013

...EXTREME FIRE WEATHER DANGER DEVELOPING MONDAY MORNING...

.STRONG NORTHERLY WINDS WILL DEVELOP MONDAY IN THE WAKE OF A
STRONG COLD FRONT THAT PUSHES THROUGH THE AREA. EXTREMELY LOW
RELATIVELY HUMIDITY VALUES WILL ALSO DEVELOP BEHIND THE FRONT
CREATING AN EXTREME FIRE DANGER ACROSS THE AREA.

TXZ229>234-239>247-250230-
/O.CON.KCRP.FW.W.0004.130225T1500Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
1228 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST
MONDAY FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY ACROSS
SOUTH TEXAS...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP BY MID-MORNING...WITH EXTREME FIRE WEATHER CONDITIONS 
  DEVELOPING BY LATE-MORNING OVER MOST AREAS...AND CONTINUING 
  THROUGH THE AFTERNOON. 

* WIND...NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH 
  GUSTS 40 TO 45 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO BELOW
  20 PERCENT OVER SOUTH TEXAS AWAY FROM THE COAST...AND INTO THE
  SINGLE DIGITS ACROSS THE RIO GRANDE PLAINS.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD 
  WILL OCCUR. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

CB
210 
WWUS84 KCRP 250214 AAA
RFWCRP

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
814 PM CST SUN FEB 24 2013

...EXTREME FIRE WEATHER DANGER DEVELOPING MONDAY MORNING...

.STRONG NORTHERLY WINDS WILL DEVELOP MONDAY IN THE WAKE OF A
STRONG COLD FRONT THAT PUSHES THROUGH THE AREA. EXTREMELY LOW
RELATIVELY HUMIDITY VALUES WILL ALSO DEVELOP BEHIND THE FRONT
CREATING AN EXTREME FIRE DANGER ACROSS THE AREA.

TXZ229>234-239>247-251300-
/O.CON.KCRP.FW.W.0004.130225T1500Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
814 PM CST SUN FEB 24 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 8 PM CST
MONDAY FOR STRONG WINDS AND VERY LOW RELATIVE HUMIDITY ACROSS
SOUTH TEXAS...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP BY MID-MORNING...WITH EXTREME FIRE WEATHER CONDITIONS 
  DEVELOPING BY LATE-MORNING OVER MOST AREAS...AND CONTINUING 
  THROUGH THE AFTERNOON. 

* WIND...NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS
  40 TO 50 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  BELOW 20 PERCENT OVER SOUTH TEXAS AWAY FROM THE COAST...AND 
  INTO THE SINGLE DIGITS ACROSS THE RIO GRANDE PLAINS.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD 
  WILL OCCUR. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

GW/CB
726 
WWUS84 KCRP 250933
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
333 AM CST MON FEB 25 2013

...EXTREME FIRE WEATHER DANGER EXPECTED TO DEVELOP THIS MORNING
DUE TO STRONG WINDS AND VERY DRY CONDITIONS ACROSS SOUTH TEXAS...

.STRONG TO VERY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP
LATER THIS MORNING AS A STRONG COLD FRONT MOVES THROUGH THE AREA.
EXTREMELY LOW RELATIVELY HUMIDITY VALUES WILL ALSO DEVELOP BEHIND
THE FRONT CREATING AN EXTREME FIRE DANGER ACROSS THE AREA.

TXZ229>234-239>247-252215-
/O.CON.KCRP.FW.W.0004.130225T1500Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
333 AM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CST THIS EVENING FOR STRONG WINDS AND VERY LOW RELATIVE
HUMIDITY ACROSS SOUTH TEXAS...

* TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO 
  DEVELOP BY MID-MORNING...WITH EXTREME FIRE WEATHER CONDITIONS 
  DEVELOPING BY LATE-MORNING OVER MOST AREAS...AND CONTINUING 
  THROUGH THE AFTERNOON. 

* WIND...NORTH TO NORTHWEST WINDS FROM 25 TO 35 MPH...WITH 
  GUSTS 40 TO 50 MPH. 

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL FALL TO 
  BELOW 20 PERCENT OVER SOUTH TEXAS AWAY FROM THE COAST...AND 
  INTO THE SINGLE DIGITS ACROSS THE RIO GRANDE PLAINS.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD 
  WILL BE POSSIBLE. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TE
691 
WWUS84 KCRP 252148
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
348 PM CST MON FEB 25 2013

...EXTREME FIRE WEATHER DANGER WILL CONTINUE THROUGH THIS EVENING
   FOR VERY STRONG NORTHWEST WINDS AND VERY DRY CONDITIONS ACROSS
   SOUTH TEXAS...

.STRONG TO VERY STRONG NORTHWEST WINDS WILL CONTINUE INTO THIS
EVENING. EXTREMELY LOW RELATIVELY HUMIDITY VALUES WILL MAINTAIN
EXTREME FIRE DANGER CONDITIONS ACROSS THE AREA.

TXZ229>234-239>247-260200-
/O.CON.KCRP.FW.W.0004.000000T0000Z-130226T0200Z/
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
348 PM CST MON FEB 25 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
 FOR VERY STRONG WINDS AND VERY LOW HUMIDITY FOR ALL OF SOUTH TEXAS...

* TIMING...EXTREME FIRE WEATHER CONDITIONS WILL PERSIST INTO EARLY
  THIS EVENING.

* WIND...NORTHWEST WINDS FROM 30 TO 35 MPH...WITH GUSTS 45 TO
  OCCASIONALLY OVER 50 MPH OVER THE COASTAL BEND LATE THIS AFTERNOON.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN FROM 10
  TO 20 PERCENT.

* IMPACTS...EXPLOSIVE FIRE GROWTH AND RAPID WILDFIRE SPREAD WILL
  OCCUR. EXTREME RESISTANCE TO CONTROL EFFORTS WILL OCCUR. SEVERAL
  WILDFIRES CONTINUE AT THIS TIME ACROSS THE SOUTHERN COASTAL BEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

TMT/CB
882 
WWUS84 KCRP 260155
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
755 PM CST MON FEB 25 2013

...RED FLAG WARNING EXTENDED UNTIL MID EVENING FOR SOUTHERN
COASTAL BEND AND PLAINS...

.STRONG NORTHWEST WINDS WILL CONTINUE INTO THE MID EVENING HOURS.
THE COMBINATION OF THE STRONG WINDS AND EXTREMELY LOW RELATIVELY
HUMIDITY VALUES WILL MAINTAIN EXTREME FIRE DANGER CONDITIONS
ACROSS THE AREA.

TXZ229-230-239-240-260300-
/O.CAN.KCRP.FW.W.0004.000000T0000Z-130226T0200Z/
LA SALLE-MCMULLEN-WEBB-DUVAL-
755 PM CST MON FEB 25 2013

...RED FLAG WARNING IS CANCELLED FOR VERY STRONG WINDS AND VERY
LOW HUMIDITY FOR ALL OF SOUTH TEXAS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE
RED FLAG WARNING FOR THE BRUSH COUNTRY. 

WIND SPEEDS HAVE DIMINISHED ACROSS THE BRUSH COUNTRY THIS EVENING.
THUS THE RED FLAG WARNING IS NO LONGER IN EFFECT.

$$

TXZ231>234-241>247-260300-
/O.EXT.KCRP.FW.W.0004.000000T0000Z-130226T0300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
755 PM CST MON FEB 25 2013

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CST THIS EVENING FOR
VERY STRONG WINDS AND VERY LOW HUMIDITY FOR VICTORIA
CROSSROADS...AND THE COASTAL PLAINS AND BEND OF TEXAS...

* TIMING...EXTREME FIRE WEATHER CONDITIONS WILL PERSIST INTO THE
  MID EVENING HOURS.

* WIND...NORTHWEST WINDS FROM 25 TO 35 MPH...WITH GUSTS 35 TO
  OCCASIONALLY OVER 40 MPH.

* HUMIDITY...MINIMUM RELATIVE HUMIDITY VALUES WILL REMAIN FROM
  10 TO 20 PERCENT. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE
GROWTH POTENTIAL.

&&

$$

HART
549 
WWUS84 KCRP 260252
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
852 PM CST MON FEB 25 2013

TXZ231>234-241>247-260400-
/O.EXP.KCRP.FW.W.0004.000000T0000Z-130226T0300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
852 PM CST MON FEB 25 2013

...RED FLAG WARNING WILL EXPIRE AT 9 PM CST THIS EVENING...

WIND SPEEDS HAVE WEAKENED AND WILL CONTINUE TO DECREASE IN
INTENSITY THROUGH THE REMAINDER OF THE EVENING...THUS LESSENING
THE FIRE DANGER THREAT. THEREFORE...THE RED FLAG WARNING WILL BE
ALLOWED TO EXPIRE.

$$

HART

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 4:24 AM CST, 17 minutes earlier.

Area forecast discussion, Feb 24, 4:24 AM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
424 AM CST SUN FEB 24 2013

.SHORT TERM...DENSE FOG HAS DEVELOPED THIS MORNING AS LOW LEVEL
MOISTURE INCREASES ACROSS THE AREA. WHILE FOG IS ACROSS MUCH OF
THE COASTAL BEND AND BRUSH COUNTRY...IMMEDIATE COASTAL
AREAS...INCLUDING THE CITY OF CORPUS CHRISTI HAVE ONLY
OCCASIONAL VISIBILITY RESTRICTIONS...NOTED VIA WEB CAMS AND 11-3.9
MICRON SATELLITE PRODUCT. FOG CONDITIONS SHOULD IMPROVE BY MID-
MORNING.

MODERATE ONSHORE FLOW WILL CONTINUE TODAY WITH LOW LEVEL MOISTURE
INCREASING FURTHER. THIS MOISTURE HOWEVER WILL REMAIN CONFINED TO
A SHALLOW SURFACE LAYER MAINLY BELOW 900-850 MB. WILL MAINTAIN THE
POSSIBILITY FOR STREAMER SHOWER DEVELOPMENT THROUGH THE DAY
TODAY...THOUGH SLIGHTLY COOLER PROGGED MID LEVEL TEMPS COULD ALLOW
FOR AN ERODING CAP THIS AFTERNOON. THINK WE SHOULD JUST HAVE
SHOWERS...IF ANYTHING TODAY...BUT A THUNDERSTORM IS NOT OUT OF THE
QUESTION. OVERNIGHT AS THE FRONT APPROACHES MODEL GUIDANCE
CONTINUES TO INDICATE THE POSSIBILITY OF A LINE OF SHOWERS AND OR
THUNDERSTORMS PUSHING THROUGH. ONLY A COUPLE OF MESOSCALE MODELS
GO OUT THROUGH TONIGHT AT THIS TIME...BUT THE TTU WRF DOES BRING A
VERY THIN LINE OF CONVECTION THROUGH THE EASTERN PART OF THE AREA.
WILL HAVE THE NOSE OF A STRONG UPPER JET PUSHING WITH GOOD TIMING
TONIGHT. THE QUESTION WILL BE WHERE EXACTLY THE JET LINES UP AND
WHICH QUAD WE WILL BE IN. SOME VARIATION IN MODELS...BUT MOST
SUGGEST THE BEST DYNAMICS/TIMING TO BE MAINLY NORTH OF THE
FORECAST AREA...POSSIBLY INTO THE VICTORIA AREA. HAVE LEFT THE
20/30 POPS GOING FROM YESTERDAY WITH PLENTY OF DOUBT STILL IN PLAY
WITH MOISTURE AVAILABILITY...AND THE CAP POTENTIALLY BEING
REINFORCED BEFORE THE CONVECTIVE LINE MOVES IN.

BEHIND THE FRONT...STRONG COLD ADVECTION WILL DEVELOP WITH WINDS
EXPECTED TO INCREASE QUICKLY MONDAY MORNING. 850 AND 925 MB WINDS
AS STRONG AS 50 TO 60 KNOTS ARE INDICATED IN ALL GUIDANCE...AND
SHOULD SEE A PORTION OF THAT MIX DOWN. BUFKIT MOMENTUM TRANSFER
WOULD INDICATE THE POTENTIAL FOR GUSTS ABOVE 40 KTS. HAVE GONE
AHEAD AND ISSUED THE WIND ADVISORY FOR MONDAY WITH HIGH CONFIDENCE
THESE WINDS WILL MATERIALIZE.

TEMPERATURE FORECAST FOR TODAY PRETTY CLEAR WITH HIGHS MAINLY IN
THE 70S. HIGHS TOMORROW ARE TOUGH HOWEVER. DESPITE GUIDANCE
INDICATING TEMPS BACK INTO THE 70S...HAVE A TOUGH TIME BELIEVING
THIS TO BE POSSIBLE WITH A 30 KT NORTHWESTERLY WIND AND THICKNESS
VALUES DROPPING TO BETWEEN 550 AND 560 DURING THE DAY. HAVE HIGHS
IN THE FAR EAST INDICATED AROUND 70...BUT THAT WOULD LIKELY BE
PRE-FRONTAL. THINK DAYTIME TEMPS SHOULD REMAIN IN THE 60S FOR MOST
EVERYONE...AND WILL FEEL COOLER THAN THAT WITH THE BRISK WIND.

&&

.LONG TERM...DETERMINISTIC GFS/ECMWF PROG THE STRONG UPPER
DISTURBANCE OVER TX/SRN PLAINS AT THE BEGINNING OF THE PERIOD TO
LIFT TOWARD THE NORTHEAST...WHILE ANOTHER SYSTEM MERGES WITH IT
FROM THE WEST. SIGNIFICANTLY COLDER AIR OVER THE REGION ASSOCIATED
WITH THE SYSTEM MONDAY NIGHT (PER 1000-500MB THICKNESS) WITH LOWS
IN THE UPPER 30S/LOWER 40S EARLY TUESDAY. (CONSIDERING BOTH THE
EXPECTED COLDER AIR MONDAY NIGHT AND THE CURRENT MODIS SST VALUES
IN THE UPPER 60S/LOWER 70S OVER THE OFFSHORE WATERS...STRONG SCA
LIKELY/GALE PBL MONDAY EVENING.) IN RESPONSE TO THE UPPER PATTERN
AFTER THE FOREGOING MERGER...ANOTHER WEAKER FRONT EXPECTED TO MOVE
ACRS THE REGION BY LATE WEDNESDAY. NO PCPN EXPECTED ALONG THE
FRONT (OWING TO DRYING IN RESPONSE TO THE MONDAY FRONT.) SLIGHT
DIFFERENCES NOTWITHSTANDING...THE GFS/ECMWF PROG AN UPPER PATTERN
WITH HIGH AMPLITUDE (MEAN TROUGH WEST COAST AND MEAN TROUGH ERN
CONUS) DEVELOPS LATE IN THE PERIOD. SUCH WL BE CONDUCIVE TO A
REINFORCING SURGE OF MSLP OVER THER REGION FRIDAY. THUS...DRY
ATMOSPHERIC CONDITIONS EXPECTED DRG THE PERIOD WITH BELOW AVERAGE
MIN TEMPS.

&&

.MARINE...A GALE WATCH HAS BEEN ISSUED FOR OPEN WATER AREAS ON
MONDAY. WINDS BEHIND THE STRONG COLD FRONT WILL INCREASE QUICKLY
AND CURRENT FORECAST IS RIGHT AROUND GALE FORCE. A GALE WARNING
WOULD BE NEEDED IF CONFIDENCE INCREASES IN POTENTIAL FOR GALE
FORCE WINDS. SMALL CRAFT ADVISORIES WILL LIKELY BE ISSUED LATER
TODAY FOR THE BAYS.

&&

.FIRE WEATHER...STRONG WINDS AND LOW RH VALUES WILL RESULT IN
EXTREME FIRE RISK FOR MUCH OF SOUTH TEXAS ON MONDAY. SURFACE WINDS
OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE POSSIBLE...WITH RELATIVE
HUMIDITY VALUES BELOW 20 PERCENT FOR THE ENTIRE AREA. WINDS WILL
DECREASE AFTER SUNSET MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    76  63  71  41  74  /  10  20  20   0   0
VICTORIA          72  60  68  39  71  /  10  30  30   0   0
LAREDO            80  57  70  40  78  /  10  10  10   0   0
ALICE             78  61  70  40  76  /  10  20  10   0   0
ROCKPORT          71  64  71  45  69  /  20  30  20   0   0
COTULLA           78  56  66  37  74  /  10  20  10   0   0
KINGSVILLE        77  63  71  39  76  /  10  20  20   0   0
NAVY CORPUS       71  66  72  47  70  /  20  20  20   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 9 AM TO 8 PM CST MONDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     DENSE FOG ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LIVE OAK...NUECES...REFUGIO...SAN
     PATRICIO...VICTORIA.

     WIND ADVISORY FROM 9 AM TO 8 PM CST MONDAY FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

GM...GALE WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT
     ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT ARANSAS TO
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY
     TO PORT ARANSAS FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS
     TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM.

&&

PZ/83...SHORT TERM
WC/87...LONG TERM
Hazardous weather outlook, Feb 23, 3:55 PM CST, 12 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
355 PM CST SAT FEB 23 2013

TXZ229>234-239>247-242200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
355 PM CST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXTREMELY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP
MONDAY BEHIND A COLD FRONT. A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR ALL OF SOUTH TEXAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-242200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
355 PM CST SAT FEB 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SMALL CRAFT ADVISORY CONDITIONS WILL BE LIKELY MONDAY BEHIND A
COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 3:20 AM CSTGale WatchCRP12 hr
Feb 24, 3:51 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 6 more5 hr
Feb 24, 3:51 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more40 hr
Feb 24, 3:20 PM CSTGale WarningCRP36 hr

Nearby

Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.